Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 1, 2019, 2:15 PM MST for 5 counties in Wyoming. It took effect at Feb 1, 2019, 11:00 PM MST. It was in force for 19 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 1, 2019, 2:15 PM MST (21:15 UTC)
- In effect from
- Feb 1, 2019, 11:00 PM MST
- Expired
- Feb 2, 2019, 6:00 PM MST
- In force
- 19 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 5:45 AM MST | NON-TSTM WND GST 59 | 11 Sse Harris Park, WY | CWOP SITE E8763 WHEATLAND. SUSTAINED WINDS 39 MPH. |
| Feb 2, 9:30 AM MST | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | |
| Feb 2, 10:25 AM MST | NON-TSTM WND GST 62 | 1 Nnw Arlington, WY | |
| Feb 2, 10:31 AM MST | NON-TSTM WND GST 70 | 11 Sse Harris Park, WY | WHEATLAND CWOP. ELEVATION 5190 FEET. |
| Feb 2, 11:01 AM MST | NON-TSTM WND GST 69 | 1 Nnw Arlington, WY | ARLINGTON WYDOT SENSOR. SUSTAINED AT 48 MPH. |
| Feb 2, 12:03 PM MST | NON-TSTM WND GST 63 | 18 Wnw Cheyenne, WY | |
| Feb 2, 12:25 PM MST | NON-TSTM WND GST 62 | 8 S Sibley Peak, WY | COLEMAN WYDOT. ELEVATION 4992 FEET. |
| Feb 2, 12:52 PM MST | NON-TSTM WND GST 70 | N Esterbrook, WY | ESTERBROOK RAWS. ELEVATION 6597 FEET. |
| Feb 2, 1:45 PM MST | NON-TSTM WND GST 62 | 1 Nw Granite Springs Ca, WY | HYNDS LODGE ROAD WYDOT. ELEVATION 7603 FEET. |
| Feb 2, 1:55 PM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT. ELEVATION 5217 FEET. |
| Feb 2, 3:42 PM MST | HIGH SUST WINDS 50 | 5 Nw Arlington, WY | I-80 WAGONHOUND. SUSTAINED 40-50 MPH FOR PAST 90 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917 WWUS75 KCYS 012115 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 215 PM MST Fri Feb 1 2019 ...STRONG WINDS EXPECTED TO IMPACT PORTIONS OF INTERSTATES 25 AND 80 IN SOUTHEAST WYOMING TONIGHT THROUGH SATURDAY... WYZ106-110-021300- /O.UPG.KCYS.HW.A.0010.190202T0600Z-190203T0900Z/ /O.NEW.KCYS.HW.W.0010.190202T0700Z-190203T0100Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 215 PM MST Fri Feb 1 2019 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST SATURDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from midnight tonight to 6 PM MST Saturday. The High Wind Watch is no longer in effect. * TIMING...Midnight MST tonight until 6 PM MST Saturday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blow over risk for light weight and high profile vehicles, including camping and travel trailers. This includes Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins, and Bordeaux along Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-107-116-117-021300- /O.EXT.KCYS.HW.A.0010.190202T1600Z-190203T0100Z/ Converse County Lower Elevations-East Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Wheatland, Guernsey, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 215 PM MST Fri Feb 1 2019 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * TIMING...10 AM MST until 6 PM MST Saturday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Laramie and Cheyenne, and Interstate 25 between Cheyenne and Casper. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CLH
4 follow-up statements
861 WWUS75 KCYS 020540 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1040 PM MST Fri Feb 1 2019 ...STRONG WINDS EXPECTED TO IMPACT PORTIONS OF SOUTHEASTERN WYOMING INCLUDING INTERSTATES 25 AND 80 TONIGHT THROUGH SATURDAY EVENING... WYZ101-107-030000- /O.UPG.KCYS.HW.A.0010.190202T1600Z-190203T0100Z/ /O.EXB.KCYS.HW.W.0010.190202T0600Z-190203T0100Z/ Converse County Lower Elevations-East Platte County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Wheatland, and Guernsey 1040 PM MST Fri Feb 1 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST SATURDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 6 PM MST Saturday. The High Wind Watch is no longer in effect. * TIMING...11 PM MST tonight until 6 PM MST Saturday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Laramie and Cheyenne, and Interstate 25 between Cheyenne and Casper. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-117-030000- /O.UPG.KCYS.HW.A.0010.190202T1600Z-190203T0100Z/ /O.EXB.KCYS.HW.W.0010.190202T1200Z-190203T0100Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1040 PM MST Fri Feb 1 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 AM SATURDAY MORNING TO 6 PM MST SATURDAY EVENING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 AM Saturday morning to 6 PM MST Saturday. The High Wind Watch is no longer in effect. * TIMING...5 AM MST SATURDAY until 6 PM MST Saturday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Laramie and Cheyenne, and Interstate 25 between Cheyenne and Casper. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110-030000- /O.EXT.KCYS.HW.W.0010.190202T0600Z-190203T0100Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 1040 PM MST Fri Feb 1 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST SATURDAY... * TIMING...Midnight MST tonight until 6 PM MST Saturday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blow over risk for light weight and high profile vehicles, including camping and travel trailers. This includes Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins, and Bordeaux along Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
079 WWUS75 KCYS 020853 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 153 AM MST Sat Feb 2 2019 ...STRONG WINDS EXPECTED TO IMPACT PORTIONS OF SOUTHEASTERN WYOMING INCLUDING INTERSTATES 25 AND 80 THIS MORNING THROUGH THIS EVENING... WYZ101-106-107-110-030000- /O.NEW.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/ /O.CON.KCYS.HW.W.0010.000000T0000Z-190203T0100Z/ Converse County Lower Elevations- Central Laramie Range and Southwest Platte County- East Platte County-North Snowy Range Foothills- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Bordeaux, Wheatland, Guernsey, Arlington, and Elk Mountain 153 AM MST Sat Feb 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Sunday morning through Sunday evening. * TIMING...Now until 6 PM MST this evening. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Laramie and Cheyenne, and Interstate 25 between Cheyenne and Casper. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ116-117-030000- /O.NEW.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/ /O.CON.KCYS.HW.W.0010.190202T1200Z-190203T0100Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 153 AM MST Sat Feb 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 6 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Sunday morning through Sunday evening. * TIMING...5 AM MST this morning until 6 PM MST tonight. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Laramie and Cheyenne, and Interstate 25 between Cheyenne and Casper. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ108-115-118-119-030000- /O.NEW.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/ Goshen County-Laramie Valley-Central Laramie County- East Laramie County- Including the cities of Torrington, Bosler, Laramie, Cheyenne, and Pine Bluffs 153 AM MST Sat Feb 2 2019 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Sunday morning through Sunday evening. * TIMING...8 am MST Sunday until 11 pm Sunday Evening * WINDS...West Southwest winds of 35 to 45 mph with gusts to 65 mph possible. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. This includes Interstate 80 between Laramie and Cheyenne, Interstate 25 between Cheyenne and Casper, as well as Highway 85 between Cheyenne and Torrington. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
244 WWUS75 KCYS 022114 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 214 PM MST Sat Feb 2 2019 ...PERIODS OF STRONG WINDS WILL CONTINUE TO IMPACT PORTIONS OF SOUTHEAST WYOMING THROUGH LATE THIS AFTERNOON... ...WINDS POSSIBLY INCREASING AGAIN ON SUNDAY... WYZ101-106-107-110-030515- /O.CON.KCYS.HW.W.0010.000000T0000Z-190203T0100Z/ /O.CON.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/ Converse County Lower Elevations- Central Laramie Range and Southwest Platte County- East Platte County-North Snowy Range Foothills- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Bordeaux, Wheatland, Guernsey, Arlington, and Elk Mountain 214 PM MST Sat Feb 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...For the High Wind Warning, until 6 PM MST this evening. For the High Wind Watch, 8 AM MST until 11 PM MST Sunday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ116-117-030515- /O.CON.KCYS.HW.W.0010.000000T0000Z-190203T0100Z/ /O.CON.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 214 PM MST Sat Feb 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...For the High Wind Warning, until 6 PM MST this evening. For the High Wind Watch, 8 AM MST until 11 PM MST Sunday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ108-115-118-119-030515- /O.CON.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/ Goshen County-Laramie Valley-Central Laramie County- East Laramie County- Including the cities of Torrington, Bosler, Laramie, Cheyenne, and Pine Bluffs 214 PM MST Sat Feb 2 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...8 AM MST until 11 PM MST Sunday. * WINDS...West Southwest winds of 35 to 45 mph with gusts to 65 mph possible. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
508 WWUS75 KCYS 030052 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 552 PM MST Sat Feb 2 2019 ...HIGH WIND WARNINGS WILL EXPIRE AT 6 PM MST THIS EVENING... ...STRONG WINDS POSSIBLE SUNDAY MORNING THROUGH SUNDAY EVENING... WYZ101-106-107-110-031200- /O.EXP.KCYS.HW.W.0010.000000T0000Z-190203T0100Z/ /O.CON.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/ Converse County Lower Elevations- Central Laramie Range and Southwest Platte County- East Platte County-North Snowy Range Foothills- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Bordeaux, Wheatland, Guernsey, Arlington, and Elk Mountain 552 PM MST Sat Feb 2 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... * TIMING...8 AM MST until 11 PM MST Sunday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH possible. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ116-117-031200- /O.EXP.KCYS.HW.W.0010.000000T0000Z-190203T0100Z/ /O.CON.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 552 PM MST Sat Feb 2 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... * TIMING...8 AM MST until 11 PM MST Sunday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH possible. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ108-115-118-119-031200- /O.CON.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/ Goshen County-Laramie Valley-Central Laramie County- East Laramie County- Including the cities of Torrington, Bosler, Laramie, Cheyenne, and Pine Bluffs 552 PM MST Sat Feb 2 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...8 AM MST until 11 PM MST Sunday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH possible. * IMPACTS...Mainly to transportation. Strong crosswinds may result in a high blowover risk for light weight and high profile vehicles, including camping and travel trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 1, 10:20 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 1, 10:20 AM MST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1020 AM MST Fri Feb 1 2019
.UPDATE...
Issued at 1020 AM MST Fri Feb 1 2019
Please see latest 18z Aviation Discussion
&&
.SHORT TERM...(Today and Saturday)
Issued at 308 AM MST Fri Feb 1 2019
Summary: Main impact focus will be on the increasing winds across
the wind prone areas plus portions of Converse, Platte, and
farther south along the I-80 Summit area. A High Wind Watch is
now in effect for these areas from 11pm tonight through 2am Sunday
morning for these locations. Temperatures will also be 15F to 20F
above normal today and Saturday with a slight cool down Sunday
before a cold front moves through.
Impacts: Blowoff/Blowover risk to light, high profile vehicles
will increase during this time frame. Please take precautions to
weight your load down or avoid travel in these areas Saturday.
Weather Details: A broad, flat ridge is analyzed over the region
per water vapor satellite imagery and RAP guidance this morning
with light winds over the High Plains to upwards of 25-30 mph in
the higher terrain west of Laramie. Pressure gradient will tighten
along with H7 heights with the encroachment of two shortwave
troughs north and west of the Rockies. CAG-CPR height gradients
will increase to the mid-50 meter range per latest guidance early
Saturday morning. Wind gusts of 55-60+ occurred with height
gradients slightly lower in the past high wind event so with
mid-50s and an upward trend noted over the past 24 hours, think
periodic gusts of 58mph+ will be likely for the wind prone areas
plus locations just outside of them. Subsidence combined with
decent lapse rates Saturday will also aid in better downward
momentum mixing in the lee of the Laramie Mountain Range. Winds
should decrease late Saturday into early Sunday as surface
pressure lowers in the west and reduces the overall gradient.
However, will need to monitor Arlington zone all the way into
Sunday as periodic gusts of 50 to 60 mph could linger near Elk
Mountain and Arlington. CIPS west-east wind component shows +3 to
+4 standard deviations above normal for westward wind speeds
during this period.
Regarding the above normal warmth, H7 temperatures are +1 to +2
standard deviations above normal for this time of year per CIPS
with readings ranging from +1C to +4C across the High Plains
through early Sunday.
.LONG TERM...(Sunday through Thursday)
Issued at 308 AM MST Fri Feb 1 2019
Summary: Cooler and unsettled pattern starting Sunday into next
week with increasing chances of snow for portions of the area.
Some travel impacts likely along I-80 during this time. A Winter
Weather Advisory may be needed for the Sierra Madre Range late
this weekend. The better chance for more widespread and impactful
snow could occur mid- to late-week for the High Plains.
Potential Impacts: Travel may be difficult at times in the high
mountain passes along I-80 Sunday and moreso Wed/Thur time frame.
Stay tuned for greater details as we move into next week.
Weather Details: H7-H5 southwest flow will be ongoing Sunday with
the approach of a shortwave trough shifting towards to just south
of the WY/CO border. A lee-side surface low is progged to develop
near or right over southeast Wyoming Sunday afternoon with a
surface cold front across north Wyoming. The surface low will then
drop southeast and then back east across NE/KS line. This
trajectory does not readily favor upslope flow across the High
Plains with models indicating west flow through much of the event.
The southwest to west winds will favor orographic supported snow
for the mountains but the High Plains may miss out on any
substantial precipitation. Snow totals over the High Plains have
trended lower over the past four runs of the GFS with the ECMWF
also indicating downsloping side-effects in QPF fields. A colder
airmass will backdoor and wedge up against the Laramie Mountain
Range Monday into Tuesday as southwest flow becomes re-
established.
By Wednesday into Thursday, a phasing two-trough system into one
looks to occur over the Rockies that will help drive the cold
front south while increasing synoptic lift and upslope flow over
southeast Wyoming. This system will have a greater chance of
higher snow production across the High Plains and result in
potential travel impacts. Stay tuned into next week on this
evolving system.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1020 AM MST Fri Feb 1 2019
VFR conditions expected to persist through the forecast period.
Some high clouds likely through the afternoon as winds will be on
the increasing side after 06z. May need to trend higher on winds
in later TAF issuances.
&&
.FIRE WEATHER...
Issued at 308 AM MST Fri Feb 1 2019
Elevated fire weather concerns today and into the weekend as relative
humidity values will drop to between 20 to 30 percent across the High
Plains of Wyoming and Nebraska Panhandle. Winds will increase late
tonight and through the day Saturday across these same areas upwards
of 30 to 40 mph at times. Recent snow and near record low Energy Release
Components (ERC) should preclude a more significant fire danger.
Dry and well-above normal conditions will continue this weekend until
a cold front moves through Sunday. Mountain snow with some High Plains
rain will increase in coverage with the along and ahead of the front.
A cooler and more unsettled weather pattern will occur next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this evening through late Saturday night
for WYZ101-106-107-110-116-117.
NE...None.
&&
UPDATE...WM
SHORT TERM...JSA
LONG TERM...JSA
AVIATION...WM
FIRE WEATHER...JSAHazardous weather outlook, Feb 1, 4:56 AM MST, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 456 AM MST Fri Feb 1 2019 NEZ002-003-019>021-054-055-095-096-WYZ102>105-108-109-111>115-118- 119-021200- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- Central Laramie County-East Laramie County- 456 AM MST Fri Feb 1 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Risk of snow showers causing travel impacts is increasing for the High Plains mid to late next week. Stay tuned as we go into early next week. .Spotter information statement... Spotter activation will not be needed. WYZ101-106-107-110-116-117-021200- Converse County Lower Elevations- Central Laramie Range and Southwest Platte County- East Platte County-North Snowy Range Foothills- South Laramie Range-South Laramie Range Foothills- 456 AM MST Fri Feb 1 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A High Wind Watch is in effect from late tonight through early Sunday morning as winds look to increase upwards of 35 to 45 mph with gusts to 65 mph being possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Continued potential for high winds will occur Saturday into early Sunday morning with 35 to 45 mph sustained values and gusts upwards of 65 mph. Blowoff and blow over risk will increase Saturday along the I-80 and I-25 corridors, especially for light, high profile vehicles. Winds will decrease early Sunday morning but some 40 to 60 mph winds will be possible into Sunday afternoon near Arlington and Elk Mountain. .Spotter information statement... Spotter activation will not be needed. Allen
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:57 AM MST | High Wind Watch | CYS | Albany, Carbon, Converse, Laramie, Platte | 20 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.